U.S. doctors online nowAsk doctors free
TX
A 26-year-old member asked:

I am a 25 y/o f, off yaz (drospirenone and ethinyl estradiol) 5 months ago, labs show testosterone <20. exp fatigue, weight gain, no libido, irritable. dr says level is normal. 2nd opinion ?

3 doctor answers10 doctors weighed in
Dr. K. Olson
Dr. K. Olsonanswered
Psychiatry 39 years experience
Another opinion: The measure that really matters is the free testosterone. Often this is not the reference value. It is altered by the amount of sex-binding hormone(protein) available. 20 in most labs would be low. Classic symptoms are: diminished libido, lack of vitality, inability to build muscle mass with exercise, depression, and decline in memory. Consider bio-identical hormone replacement.
Dr. Melissa Young
Internal Medicine 9 years experience
Agree: Testosterone level is normal. Hypothyroidism, depression, anemia are among some possible causes of your symptoms.
Dr. Bryan Treacy
Gynecology 35 years experience
Low: Yaz (drospirenone and ethinyl estradiol) can bind up free testosterone by increasing sex hormone binding. Yet, this total t is low to me. Remember, lab values represent the 95% confidence interval (or bell curve). To be abnormal, you have to reach a low that less than 2.5% of people would have in that lab's population of values. You are better off near the middle & for most women & their libido, near the top of the normal range.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.